Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Wellbutrin for Anxiety & ceasing to take after 9 days

Over the years i have been on several meds for anxiety.  After 4 years of xanex and a nasty withdrawl, i have stayed off all meds for the last year.  a month ago i was given lexpro but had a reaction so was taken off it. Then was given Wellbutrin (generic) 9 days ago. I have called my doctor today as i am experiencing worsened anxiety symptoms, severe sweating, shortness of breathe, facial twitching... etc. They are taking me off of this as well and trying prozac.  My question, after only 9 days, do i have to dose off? I am only taking 100MG once a day, and this was day 9.  I cant stand anymore of the side effects it is causing. They recommended taking three more, while doing every other day, but if at all possible i would rather just stop.  Can anyone advise me please.  I just want to feel normal again.  Also, can i immediately start taking the prozac 10mg or do i need to wait.  The actual Doctor was out of town, this is what the nurse and another physician advised.
4 Responses
1042487 tn?1275283499
In my humble opinion, the antidepressants choice are not the right choice for anxiety. Wellburtrin is a rather stimulating AD affecting the reuptake inhibition or both dopamine and norepineprhine, 2 stimulating neurotransmitters. Generally not used in people with anxiety.

Prozac is thought to be stimulating as well but everyone can react differently on drugs. You can talk to you doctor about Zoloft or the tetracyclic mirtazapine since it's sedating and the side-effects are most of the time almost absent, weight gain and constipation is very probable with mirtazapine while Zoloft is not associated with weight gain that much and you take mirtazapine before bedtime. Zoloft is a rather safe bet for someone with anxiety and a rather smooth AD. There are many SSRIs too if the Zoloft is not working like Celexa and it's newer Lexapro. Those usually have good response with people suffering from anxiety. Anyway talk to your doctor about what you think would be the best for you. My opinion is that stimulants you should avoided if anxiety is your main problem.

Any change in you medications, dosage or schedule must be addressed with a qualified physician. Everyone can react differently to drugs.One drug doesn't fit all like one size doesn't fit all.

M4
Avatar universal
Thank you for answering, its been a long day today. Is day one of no meds, then i take tomorrow, skip a day, and so on and so on before i can try something else.  I will inquire about Zoloft and see if i can try that one. I wish i could have stayed on Lexpro as even though i had horrible side effects and a bad reaction, i could tell at least for the anxiety, it was helping.  I appreciate all your information, thanks so much.   N.
Avatar universal
I, after many years, along w/ my doctor's approval weaned myself off of Paxil 20mg.  I had been on it for postpartum depression and just came to rely on it.  I weaned myself in March, very slowly.....but then very slowly, the symptoms all came back with anxiety worse than ever.  I started on Zoloft, just the minimal dosage, but also knew how well the Paxil had worked for me and after a week on the zoloft and not feeling better I switched right over to the Paxil.  My doc also gave me xanax to keep the anxiety at bay until the Paxil kicked in.  Well, let me tell you, even 1/2 of a small dosage of xanax sent me for a loop. It definetly was pretty instant in taking care of the anxiety but I felt so loopy/drowsy. Decided I couldn't do the xanax, as I have 2 young children to take care of.  Now I am on a small dose of Klonopin at bedtime and for me it works wonders.
It's been about a month since I started back on any meds and I see a drastic difference every day.
Paxil is an "everything" pill.....anxiety, social disorders, depression.  Just remember;  what works for 1 person may not work for another.  I know that it works for me and that's why I went back on it.  It's definetly taking longer to "kick in" completely, but such a rewarding difference in how I feel.
As for the Klonopin:  it's longer lasting than xanax and slow releasing, so it doesn't wear off quickly.
Never take anything based on our posts, but please take some notes with you and talk over all of your options w/ your doc.  My doc is phenomenal!   No rush, took the time to talk w/ me about all of my options and what he thought would work best.  Playing the medicine game is what stinks, we want a quick fix and unfort. we have to "wait and see" what our bodies tolerate.
Hang in there, keep us updated.
Blessings~
Avatar universal
Thank you for your kind words. I stumbled upon this website and its so nice to talk to people who are "like me". Its so hard to explain what my head is like to someone who has never been here. No one understands why i cant just "not worry"... oh wouldnt it be great if it was that easy.  I was pretty down today, so tired of the wait and see game and then the wean off and try another, but i know its what i have to do.  Just having people to talk to means alot.  Thanks so much!  Nita
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?